I'm a 40 yr old wht male under lots of stress. I've had GERD for a number of years and have taken prilosec for the symtoms. In the past 4 months, I have had a series of frightening episodes of extreme fullness, bloating, tachycardia, sweating etc after eating. These symtoms are very much like angina and 2 weeks ago I ended up in the emergency room.
Now the episodes have become so frequent that I can only eat or drink very little at one time. I have changed my diet and I lost about 10 lbs in the past 2 weeks. I've had a series of tests in the past 3 months, (Barium x-ray, abdominal CT, sonogram) all negative. The CT was last week. My dr believes that I have lower esophageal spasm (LES).
I am concerned about ruling out esophageal cancer. Also, I understand that a motility study wont do much good except confirm what we suspect since theres no real treatment for LES. Is there still a chance that I have cancer? Is there an effective treatment for LES?
When your gastroenterologist did the endoscopy, she/he would have seen either the discoloration associated with Barrett's Esophagus (a pre-cancerous condition) or a cancerous tumor, if you had either condition. Any suspicious looking esophageal lining would have been sampled and biopsied during the endoscopy. I suspect that you would have been told if there was Barrett's, and I am sure you would have been told if there were signs of esophageal cancer. However, for your peace of mind, you should call the gastroenterologist and ask specifically what the condition of the esophageal lining was, and whether there were any signs of either Barrett's or cancer.
I don't have any personal experience with LES spasms. Perhaps others in the Group do.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.